Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 409, NWS Raleigh, NC

August 30, 2006Harnett County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 30, 2006, 1:31 PM EDT for Harnett County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2006, 1:31 PM EDT (17:31 UTC)
Expired
Aug 30, 2006, 2:15 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 1:44 PM EDTTSTM WND DMG7 W Lillington, NCTREE FRLL ON A CAR ON CAMERON HILL ROAD WEST OF LILLINGTON. VEHICLE WAS EMPTY AT THE TIME AND FIRE DEPT REMOVED THE TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 301731
SVRRAH
NCC085-301815-
/O.NEW.KRAH.SV.W.0409.060830T1731Z-060830T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT WED AUG 30 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 215 PM EDT

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TIMBERLAKE...OR ABOUT 8 MILES SOUTHWEST OF
  LILLINGTON...MOVING EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LILLINGTON...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3541 7907 3524 7901 3528 7864 3552 7872

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 301753
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT WED AUG 30 2006

NCC085-301815-
/O.CON.KRAH.SV.W.0409.000000T0000Z-060830T1815Z/
HARNETT NC-
152 PM EDT WED AUG 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL HARNETT COUNTY...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
LILLINGTON AND EXTENDED SOUTH TO ANDERSON CREEK...MOVING EAST AT 15 
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ERWIN...BUIES CREEK AND
ANGIER.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

LAT...LON 3541 7907 3524 7901 3528 7864 3552 7872

$$

JO
000 
WWUS52 KRAH 301821
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT WED AUG 30 2006

NCC085-301828-
/O.EXP.KRAH.SV.W.0409.000000T0000Z-060830T1815Z/
HARNETT NC-
218 PM EDT WED AUG 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARNETT COUNTY EXPIRED
AT 215 PM EDT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER HARNETT COUNTY THROUGH 
3 PM...HOWEVER STORM OVER THE COUNTY HAVE WEAKENED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3541 7907 3524 7901 3528 7864 3552 7872

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:43 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 30, 11:43 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1143 AM EDT WED AUG 30 2006

.SYNOPSIS...
THE WIND SHIFT BOUNDARY HAD SHIFTED INTO THE WESTERN AND NORTHERN
PIEDMONT OF NC AT LATE MORNING. WATER VAPOR SATELLITE IMAGERY
INDICATED A DEEP PLUME OF MOISTURE SURGING NORTHWARD FROM FL INTO
THE MID ATLANTIC STATES... AHEAD OF THE MID LEVEL TROUGH MOVING
EAST THROUGH THE MID MISSISSIPPI VALLEY.
&&

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...

IT APPEARS ONE FOCUS FOR DEEP CONVECTION THIS AFTERNOON WILL
LIKELY BE THE WIND SHIFT BOUNDARY THAT HAD BECOME NEARLY
STATIONARY OVER NW-N SECTIONS OF THE PIEDMONT AT LATE MORNING.
SURFACE STREAMLINES INDICATE THAT VERY DEEP LOW LEVEL MOISTURE
WILL CONTINUE TO FEED INTO THE BOUNDARY FROM THE SOUTH... WITH
CURRENT DEW POINTS IN THE MID 70S OVER SOUTH CENTRAL AND SE NC.
PWS WERE IN EXCESS OF 2 INCHES ALONG AND NEAR THE BOUNDARY.
STRONG SURFACE HEATING SOUTH OF THE BOUNDARY SHOULD CONTINUE TO
DESTABILIZE THE AIR MASS WITH MU CAPES OF 1500 TO 2000 J/KG
EXPECTED.

A WEAK SURFACE LOW (1011 MB) WAS ANALYZED NEAR GSP AT 1100 AM...
AND SHORT TERM MODELS SUGGEST THAT THIS WEAK WAVE WILL PROMOTE
DEEP CONVECTION DEVELOPMENT THIS AFTERNOON AND EVENING AS IT
SLOWLY MOVES EAST ALONG THE BOUNDARY. SEVERAL UPPER LEVEL IMPULSES
SEEN IN THE WATER VAPOR IMAGERY IN THE SW FLOW ALOFT WILL ALSO AID
IN LIFT.

WE WILL CARRY LIKELY POP THIS AFTERNOON THROUGH AT LEAST 06Z
TONIGHT. QPF BASIN AVERAGE SHOULD BE IN THE RANGE OF 0.50 OF AN
INCH... WITH LOCAL AMOUNTS NEAR 2 INCHES NEAR THE BOUNDARY WITH TRAINING
OF STORMS.

FLASH FLOOD GUIDANCE VALUES OF 3 INCHES IN AN HOUR... 4-5 INCHES
IN 3 HOURS... AND 4-6 IN 6 HOURS WOULD PRODUCE FLASH FLOODING.
URBAN AREAS COULD TAKE ONLY 1.5 IN AN HOUR TO BEGIN TO PRODUCE
FLOODING. DUE TO THE RECENT VERY DRY 30 DAY PERIOD... FLASH
FLOODING IS NOT EXPECTED TO BE AN ISSUE TODAY... UNLESS TRAINING
OF CELLS DEVELOPS OVER URBAN AREAS.

HIGHS IN THE MID TO UPPER 80S NW RANGING TO LOWER 90S SE-S LOOKS
ON TARGET. &&

.CLIMATE/HYDROLOGY...

RAINFALL DURING AUGUST HAS GENERALLY AVERAGED ONLY 5 TO 25
PERCENT OF NORMAL... EXCEPT 50 TO 75 PERCENT OF NORMAL IN LOCALIZED
AREAS OF THE SOUTHERN AND WESTERN PIEDMONT EAST ACROSS THE
SANDHILLS. IT IS AN IMPORTANT FACT THAT IT HAS BEEN VERY DRY
VIRTUALLY OVER ALL OF CENTRAL AND EASTERN NORTH CAROLINA IN THE
PAST 30 DAYS. STREAM FLOW AND INFLOWS INTO AREA RESERVOIRS WAS
RUNNING WELL BELOW NORMAL.

RAINFALL TOTALS FROM SELECTED COOPERATIVE AND NWS SITES AUGUST 1
THROUGH 12Z AUGUST 30TH INCLUDE:

CENTRAL AND NORTHEAST

DURHAM...            0.10.
ROANOKE RAPIDS...    0.11.
RALEIGH (NCSU/NWS).. 0.42.
ROXBORO...           0.65.
APEX...              0.83.
CARY...              1.05.
ROCKY MOUNT...       1.05.
RALEIGH (4NNE)...    2.55.
RDU ASOS...          2.27.
JOHN H KERR DAM...   0.42.
JORDAN DAM...        1.60.

NORTHWEST

BURLINGTON ASOS      1.16.
GREENSBORO ASOS...   2.39.
WINSTON-SALEM...     2.50.
YADKIN COLLEGE...    3.45.

SOUTH AND EAST

CLINTON...           0.95.
LAURINBURG...        2.70.
ALBEMARLE...         3.65.
FAYETTEVILLE ASOS... 4.79.

STREAM FLOWS AND RESERVOIR LEVELS HAVE BEEN DECREASING SINCE MID
JULY. INFORMATION COURTESY OF OUR SERVICE HYDROLOGIST (MLM)
INDICATED THAT JOHN H KERR RESERVOIR WAS 3.2 FEET BELOW THE TARGET
LEVEL MEANING THAT IT CAN TAKE QUITE A BIT OF RUNOFF BEFORE
REACHING NEAR FULL POOL AGAIN. ONLY 0.42 OF RAIN HAD BEEN RECORDED
IN AUGUST THUS FAR... 7TH DRIEST IN 77 YEARS.

FALLS LAKE NEAR RALEIGH HAD 88 PERCENT OF ITS WATER REMAINING AND
WAS 1.1 FEET BELOW FULL TARGET POOL LEVEL.

JORDAN DAM HAD INFLOWS OF ONLY 22 PERCENT OF NORMAL... AND HAD
RECORDED THE 8TH DRIEST AUGUST 1-30 ON RECORD... ONLY 1.5 INCHES
OF RAIN (AVERAGE IS 4.6).

KERR SCOTT IN WILKES COUNTY HAD INFLOWS OF 66 PERCENT OF
AVERAGE... WITH VERY LOW DISCHARGE INTO THE YADKIN RIVER.

IF WIDESPREAD CONVECTION DEVELOPS TODAY... THIS WOULD MOISTEN THE
GROUND BEFORE THE TROPICAL REMNANTS ARE FORECAST TO ARRIVE
THURSDAY.
&&

.PREV DISCUSSION...
 (ISSUED 222 AM EDT WED AUG 30 2006)

SHORT TERM /TODAY THROUGH FRIDAY/...
THE AIRMASS IS RELATIVELY UNSTABLE AND VERY MOIST TODAY OVER CENTRAL
NC WITH FORECAST P-WATER EXCEEDING 2.25 INCHES.  A SURFACE TROUGH
SETS UP OVER THE AREA...THOUGH THE MAIN AIRMASS BOUNDARY OR FRONT
LINGERS TO THE NORTH AND WEST...DURING THE DAY.  GREATEST
INSTABILITY IS ACROSS THE SOUTHEAST HALF.  GFS SHOWS A WEAK
PERTURBATION THAT LINES UP WITH DEEP CONVECTION CURRENTLY OVER SOUTH
GA THAT MOVES NE INTO OUR COASTAL PLAIN COUNTIES THIS AFTERNOON.  WE
SHOULD SEE ENHANCED DEEP CONVECTION WITH LIKELIER POPS SOUTHEAST AND
40-60 PCT CHANCES NORTHWEST TODAY.  CLOUDINESS SHOULD MODERATE
TEMPERATURES WITH HIGHS 85-90.

TONIGHT...A COOLER SURFACE BASED LAYER SURGES SOUTH INTO THE
PIEDMONT FROM THE HIGH OVER EASTERN CANADA.  THIS WILL PROBABLY LOCK
IN AN AIRMASS BOUNDARY OVER CENTRAL NC BY THU MORNING...MODELS
SUGGEST NEAR A RCZ-RDU-RZZ LINE OR U.S. HIGHWAY ONE.  CONDITIONS
REMAIN MOIST AND UNSTABLE WITH A LIKELIHOOD OF PCPN.  LOWS 68-74.

THU-THU NIGHT...THIS PERIOD SHOULD BE OCCUPIED WITH THE APPROACH AND
CLOSEST PASSAGE OF ERNESTO.  STRONGEST LOW LEVEL MOISTURE TRANSPORT
..HIGHEST P-WATER AND FRONTOGENETIC FORCING OCCURS FROM THE SE AND
E 18Z THU-06Z FRI.  WE RECEIVE MIXED SIGNALS REGARDING THE HEAVIEST
RAINFALL POTENTIAL WITH UPPER DIVERGENCE TO THE NORTH AND EAST AND
CROSS TRACK SHEAR SUGGESTING HEAVIEST TO THE RIGHT OF THE TRACK.
BUT THE LOW LEVEL BOUNDARY AND LOW LEVEL MOISTURE CONVERGENCE
SUGGESTS HEAVIEST RAINFALL THE EASTERN PIEDMONT AND COASTAL PLAIN.
A TROUGH ALOFT TO THE WEST WITH A 50-60 KNOT JET AXIS OVER THE
SOUTHERN APPALACHIANS SHOULD KEEP THE STORM MOVING AT A STEADY CLIP
PAST OUR LATITUDE.  GIVEN THIS SCENARIO...3-5 INCHES OF RAINFALL IS
OUR BEST ESTIMATE WITH THE HEAVIEST ALONG THE BOUNDARY AND
EAST...POSSIBLY LESSER AMOUNTS ON THE WESTERN BORDER.  THE DIURNAL
TEMPERATURE RANGE SHOULD BE QUITE NARROW WITH HIGHS IN THE 70S TO
AROUND 80 AND LOWS 65-70.

FRIDAY...WE SHOULD SEE A QUICK DECREASE IN RAINFALL COVERAGE SHORTLY
AFTER DAYBREAK.  BUT LINGERING BANDS OF INSTABILITY WILL KEEP A
SCATTERING OF SHOWERS AND ISOLATED THUNDER DURING THE DAY.  POPS
BECOME CHANCY AFTER THE DAYBREAK HOURS.  CLOUDS AND WET GROUND WILL
KEEP TEMPERATURES DOWN. BUT BREAKS LATER IN THE DAY WILL ALLOW
TEMPERATURES TO REACH UPPER 70S TO LOWER 80S.  -RFG

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LOW PRESSURE TROUGH REMAINS IN THE WAKE OF ERNESTO WITH MODERATE
MOISTURE IN THE LOWEST LAYERS...BUT SUBSIDENCE WARMING AND DRYING
ALOFT CREATING A CAPPED ENVIRONMENT SAT AND TO A LESSER DEGREE WITH
SLIGHTLY MORE MOISTURE IN THE COLUMN ON SUN.  POPS WILL BE MINIMIZED
OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND
SOMEWHAT HIGHER THAN GUIDANCE SURFACE HUMIDITY EXPECTING RESIDUAL
GROUND MOISTURE.  FOR MON AND TUE...MEDIUM RANGE MODELS FAVOR A
LARGE AMPLITUDE TROUGH EDGING EAST FROM THE MID MISSISSIPPI VALLEY.
THIS SHOULD DESTABILIZE CONDITIONS FOR AN INCREASED CHANCE OF MAINLY
DIURNAL DEEP CONVECTION. TEMPERATURE EXTREMES NEAR NORMAL. -RFG

AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO POP UP
ALONG THE SURFACE TROF AND IN RESPONSE TO EARLIER OUTFLOW BOUNDARIES
IN THE VERY MOIST AIRMASS IN PLACE. SKY CONDITIONS WILL REMAIN VFR
AND ONLY MVFR VISIBILITIES EXPECTED DUE TO WINDS REMAINING AROUND
5KT WITH A DENSE CLOUD DECK ABOVE. CONVECTION WILL BE TOO WIDELY
SCATTERED TO INCLUDE IN ANY PREVAILING CONDITIONS OVERNIGHT.
NUMEROUS SHOWERS AND STORMS EXPECTED LATER THIS AFTERNOON INTO
TONIGHT AS A SURFACE FRONT SAGS SOUTH ACROSS THE NORTHERN TIER OF
THE AREA TODAY. TOUGH CALL ON WINDS...WHICH WILL BE FROM THE
NORTHEAST  IN AREAS NORTH OF THE BOUNDARY...INCLUDING
INT/GSO/RDU/RWI...BY 00Z THIS EVENING. -MLM

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...
SHORT TERM...BADGETT
CLIMATE...
Hazardous weather outlook, Aug 30, 5:51 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
551 AM EDT WED AUG 30 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
551 AM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING
TROPICAL STORM ERNESTO...WHICH IS EXPECTED TO CROSS CENTRAL NORTH
CAROLINA THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE THREAT OF
HEAVY RAIN AND FLASH FLOODING WILL INCREASE WITH THE APPROACH AND
PASSAGE OF ERNESTO. ISOLATED TORNADOES ARE ALSO POSSIBLE MAINLY IN
THE EASTERN HALF THURSDAY EVENING AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RFG

In the hours before

Special weather statement, Aug 30, 12:50 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT WED AUG 30 2006

NCZ023>025-040>042-075>077-086-088-089-301815-
ALAMANCE-CHATHAM-CUMBERLAND-DURHAM-HARNETT-HOKE-JOHNSTON-LEE-MOORE-
ORANGE-SAMPSON-WAKE-
1250 PM EDT WED AUG 30 2006

...SHOWERS AND THUNDERSTORMS DEVELOPING OVER MOORE... HOKE... LEE...
AND HARNETT COUNTIES...

AT 1250 PM NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
THUNDERSTORMS DEVELOPING OVER SOUTHERN MOORE... NORTHERN HOKE...
WESTERN HARNETT... AND SOUTHERN LEE COUNTIES. THE HEAVIEST RAIN WAS
FALLING FROM ABERDEEN TO SOUTHERN PINES... AND NEAR PINEVIEW.

THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TO CONTINUE TO
DEVELOP AND MOVE NORTHEAST ACROSS MUCH OF MOORE... LEE... HARNETT...
WAKE AND JOHNSTON COUNTIES BETWEEN 100 PM AND 230 PM. THIS INCLUDES
AREAS FROM SOUTHERN PINES AND ABERDEEN THROUGH PINEVIEW...
LILLINGTON... ANGIER... AND GARNER.

LOCALLY VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IN
30 TO 45 MINUTES CAN BE EXPECTED WITH THE HEAVIEST STORMS.
OCCASIONAL LIGHTNING WILL POSE A WEATHER HAZARD.

MINOR FLOODING OF LOW LYING AREAS...ALONG CREEKS...STEAMS AND SOME
ROADS CAN BE EXPECTED.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:35 PM EDTSevere Thunderstorm WarningRAHMoore25 min
Aug 30, 3:15 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more42 hr
Aug 30, 3:37 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
Aug 30, 3:59 PM EDTSevere Thunderstorm WarningRAHWayne46 min
Aug 30, 4:07 PM EDTFlash Flood WarningRAHGuilford83 min
Aug 30, 4:13 PM EDTSevere Thunderstorm WarningRAHGuilford47 min
Aug 30, 4:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange43 min
Aug 30, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville45 min
Aug 30, 4:38 PM EDTSevere Thunderstorm WarningRAHPerson52 min
Aug 30, 5:02 PM EDTSevere Thunderstorm WarningRAHForsyth43 min
Aug 30, 5:18 PM EDTSevere Thunderstorm WarningRAHStanly42 min
Aug 30, 5:21 PM EDTFlash Flood WarningRAHStanly114 min
Aug 30, 5:30 PM EDTFlash Flood WarningRAHDavidson, Montgomery, Randolph3 hr
Aug 30, 5:34 PM EDTSevere Thunderstorm WarningRAHMontgomery41 min
Aug 30, 5:39 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 30, 6:09 PM EDTSevere Thunderstorm WarningRAHAnson51 min
Aug 30, 6:39 PM EDTSevere Thunderstorm WarningRAHMontgomery38 min
Aug 30, 7:04 PM EDTSevere Thunderstorm WarningRAHMoore41 min
Aug 30, 7:15 PM EDTFlash Flood WarningRAHStanly2 hr
Aug 30, 7:22 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee38 min
Aug 30, 7:59 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.